Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
girlhunter

2nd Course...will it last for life this time?

Recommended Posts

Well, I used to have nodular acne on my back, and pimples on my face. After Accutane my back cleared up, and so did my face, but my face didnt last for long. I could say after 2 months or so I was getting acne again, not as bad as before, but still moderate I would say.

My old dermatologist didn't want to put me on Accutane again, and went againts all he had sayed at first that topicals were shit, and antibiotics, in the long again, just made your stomach worst, but were no cure. After I proved to be allergic to Benzoyl Peroxide (it would make me look as if I've gotten beat up), Differing costing $140 and not doing a thing, Tazorac breaking me out greatly, and all with tons of antibiotics such as Retin-A, Minoxicicline, etc, I finally decided I wasnt gonna keep wasting $20 per visit, and my time on him anymore so I changed.

Like the last one, my new dermatologist was aggresive, and told me acne is divided in 5 levels, and I was a 2. He sayed we would lie and say its a 3 so I could get Accutane. He sayed since I had inflamatory acne, if I kept getting pimples, and restoring, and then more pimples, my skin tissue would be destroyed and leave me more scars so he would give me Accutane to avoid that. Thing is, I'm surprised im only a 2, because my skin was pretty fucked up when I went since i looked beaten up after applying BP on purpose (which irritates me greatly) so he would get me Accutane. He sayed its a plus I only have in my cheeks, and not in forehead, nose, jaw, lips, back, etc. He also sayed he couldnt understand why my last derm put me on 5 months of 40mg, when its supposed to be 6 months of 80mg. I would say my current acne level is a 1, composed of monly marks, and some scars.

So after two courses of Accutane, the last one (this one) I'm basically in a level 1, whereas I need to be on level 3 to even be on Accutane. If Accutane is supposed to kill acne of even level 5, I would think it could make a level 1 go for LIFE? After all, that is the purpose he even gave me Accutane, to avoid further skin damage, not because of the current severity. He even told me Accutane was the only CURE to acne, as if Acne is a disaese and Accutane is the cure. If you are cured, you dont get more, no?

I'm just disencouraged guys, I DONT WANT TO HAVE ACNE ANYMORE. I WISH I COULD EAT CHOCOLATE AND NOT BREAKOUT, I WISH I COULD DRINK SODA, GO 2 A PARTY AND NOT HAVE 2 WORRY OF ANYTHING!

Share this post


Link to post
Share on other sites

Its possible that this course could end up curing you for life, but even if it doesn't you could always opt to go on a low dose course indefinitely. I've been on accutane for 2 full courses, which consisted of80mg/day for 6 months each and my acne came back. Since my skin is perfect when I'm on accutane my derm and I decided that since I experience minimal side effects while on it that I can basically just stay at 40mg forever, or until I'm old enough to stop. Good luck and hopefully this will be the last you see of your acne!

Share this post


Link to post
Share on other sites
Its possible that this course could end up curing you for life, but even if it doesn't you could always opt to go on a low dose course indefinitely. I've been on accutane for 2 full courses, which consisted of80mg/day for 6 months each and my acne came back. Since my skin is perfect when I'm on accutane my derm and I decided that since I experience minimal side effects while on it that I can basically just stay at 40mg forever, or until I'm old enough to stop. Good luck and hopefully this will be the last you see of your acne!

Thanks, but I can't afford Accutane for life ;) . My dad's insurance doesn't cover one cent, and he has to pay $575/month. Therefor, economically, I will not be able to afford it. Also, my dad suffers from liver problems and two courses of Accutane + all the antibiotics ive taken in my life, are more than my liver can take already, to yet add even more. I dont want to risk it. That and other side-effects. It's just too risky man, seriously. Accutane is a powerful drug. It can be doing things that you may not notice, and although you may not notice it, I would be cautious if I were you. I wouldn't take Accutane any longer if I were clear & I were you, I'd find another solution to stay clear. Best of luck to you man (and to me).

Share this post


Link to post
Share on other sites
Its possible that this course could end up curing you for life, but even if it doesn't you could always opt to go on a low dose course indefinitely. I've been on accutane for 2 full courses, which consisted of80mg/day for 6 months each and my acne came back. Since my skin is perfect when I'm on accutane my derm and I decided that since I experience minimal side effects while on it that I can basically just stay at 40mg forever, or until I'm old enough to stop. Good luck and hopefully this will be the last you see of your acne!

Surely this will mess up your liver? :s

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×